Alert archive / Ohio / Tornado Warnings in 2010

Tornado Warning 38, NWS Cleveland, OH

July 22, 2010Lucas County, Wood County, Ohio

NWS Cleveland, OH issued this tornado warning at Jul 22, 2010, 6:46 PM EDT for Lucas County, Wood County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2010, 6:46 PM EDT (22:46 UTC)
Expired
Jul 22, 2010, 7:30 PM EDT
In force
44 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Lucas County, OH, Wood County, OH

The radar

The Detroit radar (KDTX), 133 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2010-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2010-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

582 
WFUS51 KCLE 222246
TORCLE
OHC095-173-222330-
/O.NEW.KCLE.TO.W.0038.100722T2246Z-100722T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
646 PM EDT THU JUL 22 2010

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN LUCAS COUNTY IN NORTHWEST OHIO
  NORTHERN WOOD COUNTY IN NORTHWEST OHIO

* UNTIL 730 PM EDT

* AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR WATERVILLE...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOLLAND...
  HASKINS...
  MAUMEE...
  PERRYSBURG...
  BOWLING GREEN...
  ROSSFORD...
  WALBRIDGE...
  NORTHWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR CLOSET.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

LAT...LON 4161 8343 4130 8357 4138 8386 4165 8387
TIME...MOT...LOC 2246Z 274DEG 14KT 4151 8375

$$

ABE
2 follow-up statements
750 
WWUS51 KCLE 222258
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
658 PM EDT THU JUL 22 2010

OHC095-173-222330-
/O.CON.KCLE.TO.W.0038.000000T0000Z-100722T2330Z/
WOOD OH-LUCAS OH-
658 PM EDT THU JUL 22 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
SOUTHWESTERN LUCAS AND NORTHERN WOOD COUNTIES...

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HASKINS...OR NEAR
WATERVILLE...MOVING EAST AT 15 MPH.

LOCATIONS NEAR THE PATH OF THE TORNADO INCLUDE...BOWLING GREEN AND
PORTAGE.

ALSO...QUARTER SIZE HAIL IS POSSIBLE WITH WIND GUSTS AROUND 60 MPH 
LOCATED ABOUT 5 MILES WEST OF LUCKEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING
FOR NORTHWESTERN OHIO.

&&

LAT...LON 4161 8343 4130 8357 4138 8386 4165 8387
TIME...MOT...LOC 2256Z 291DEG 14KT 4146 8365

$$

ABE
358 
WWUS51 KCLE 222330
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
730 PM EDT THU JUL 22 2010

OHC095-173-222340-
/O.EXP.KCLE.TO.W.0038.000000T0000Z-100722T2330Z/
WOOD OH-LUCAS OH-
730 PM EDT THU JUL 22 2010

...THE TORNADO WARNING FOR SOUTHWESTERN LUCAS AND NORTHERN WOOD
COUNTIES EXPIRED AT 730 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING
FOR NORTHWESTERN OHIO.

LAT...LON 4161 8343 4130 8357 4138 8386 4165 8387
TIME...MOT...LOC 2330Z 291DEG 14KT 4141 8349

$$

MITCHELL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this tornado warning went out at Jul 22, 3:31 PM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 22, 3:31 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
331 PM EDT THU JUL 22 2010

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH OF THE AREA TONIGHT AND EARLY FRIDAY.
THIS WILL INCREASE THE SOUTHWEST FLOW AND VERY WARM AND HUMID AIR
WILL MOVE ACROSS THE AREA. A COLD FRONT WILL SAG SOUTH ACROSS THE
LOWER GREAT LAKES SATURDAY NIGHT AND THE OHIO VALLEY SUNDAY MORNING
BRING MORE SEASONABLE TEMPERATURES BACK TO THE AREA.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
WARM ADVECTION SHOWERS/STORMS ACROSS INDIANA WILL LIKELY REDEVELOP
ACROSS NORTHWEST AND NORTH CENTRAL OHIO THIS EVENING AS THE WARM
FRONT LIFTS NORTHEAST. THE MAJORITY OF THE STORMS SHOULD WEAKEN
AND/OR DISSIPATE OVERNIGHT BUT CANNOT RULE OUT A COUPLE OF
SHOWERS/STORMS SURVIVING ON THE WARM FRONT. HEIGHTS ARE PROGGED TO
RISE CONSIDERABLY TONIGHT WHICH SHOULD KEEP THE MAIN COMPLEX OF
THUNDERSTORMS MAINLY NORTH OF THE AREA...THE EXCEPTION WOULD BE
EXTREME NORTHEAST OHIO/NORTHWEST PENNSYLVANIA WHERE THE
SHOWERS/STORMS WILL ARRIVE LATE TONIGHT...PROBABLY BEFORE DAYBREAK.
GFS/MAV POP GUIDANCE SEEMS A LITTLE HIGH AT ANY ONE LOCATION AND
FORECAST WILL BE CLOSER TO NAM/MET POP GUIDANCE. WARM SOUTH WIND
WILL INCREASE TONIGHT ESPECIALLY ON THE HILL TOPS AND NEAR THE
LAKESHORE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
WARM FRONT WILL LIFT NORTH OF THE AREA ON FRIDAY. THE COMPLICATING
FACTOR IS THAT THE EARLY MORNING ACTIVITY WILL LIKELY LAY DOWN SOME
OUTFLOW BOUNDARIES ON WHICH NEW SHOWERS/STORMS CAN REDEVELOP. I
WOULD THINK THIS WOULD PRIMARILY BE AN ISSUE NEAR/OVER LAKE ERIE AND
EXTREME NE OH/NW PA AND WILL HAVE THE HIGHEST POP IN THESE AREAS
DECREASING TO JUST A SLIGHT CHANCE SOUTH OF THE TURNPIKE. AT SOME
POINT THE ATMOSPHERE SHOULD BECOME CAPPED OVER MOST OF THE AREA. I
WOULD THINK THE ACTIVITY SHOULD BE AT A MINIMUM FRIDAY NIGHT INTO
SATURDAY ALTHOUGH WE SHOULD KEEP A LOW POP CHANCE NEAR LAKE ERIE
WITH HIGHER POP ACROSS LAKE ERIE.

SOUTHWEST FLOW WILL BE IMPRESSIVE ON FRIDAY AND TEMPERATURES WILL
MAX OUT IN THE LOWER AND MID 90S. THE CLOUDS AND POTENTIAL
SHOWER/STORMS WILL SUPPRESS THE HEAT ACROSS EXTREME NE OH/NW PA
UNTIL SATURDAY.

MODELS HAVING CONVECTIVE FEEDBACK PROBLEMS OVER THE WEEKEND...ALL
DEVELOPING A SURFACE LOW THAT IS PROBABLY TOO STRONG CROSSING THE
GREAT LAKES. GFS CONTINUES TO BE FASTER WITH THE NEXT COLD FRONT ON
SATURDAY NIGHT AND SEEMS MORE IN LINE WITH THE MAJORITY OF THE
MODELS. NOT SURE ABOUT THE EXTENT OF THUNDERSTORMS. THE UPPER JET IS
NOT IN THE BEST CONFIGURATION FOR WIDESPREAD STORMS AND THE
ATMOSPHERE MAY REMAIN CAPPED FOR MUCH OF SATURDAY...BUT WITH THE
HEAT AND HUMIDITY THERE WILL PROBABLY BE AT LEAST A BROKEN LINE OF
SHOWER/STORMS AHEAD OF THE FRONT LATER SATURDAY/SATURDAY NIGHT.

WITH THE FRONT SOUTH OF THE AREA ON SUNDAY...DEWPOINTS SHOULD DROP
OFF NOTICEABLY...ESPECIALLY DURING THE DAYTIME MIXING AND
TEMPERATURES WILL BE CLOSER TO NORMAL.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
REGION ON SOUTHERN EDGE OF THE WESTERLIES FOR THE SECOND HALF OF THE
WEEK AS THE UPPER RIDGE RETROGRADES WESTWARD TO THE CENTRAL PLAINS
BY THURSDAY. SURFACE HIGH PRESSURE IS AGREED UPON FOR TUESDAY.
BETTER MOISTURE REMAINS SOUTH...BUT THE NEXT SYSTEM TO WORK THROUGH
THE GREAT LAKES WILL BRING A WARM FRONT WEDNESDAY FOLLOWED BY A COLD
FRONT THURSDAY. ENSEMBLES AND HPC IN CLOSE AGREEMENT TOO.
TEMPERATURES WILL AVERAGE SLIGHTLY ABOVE NORMAL.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
CONVECTION OFF TO THE WEST BUT LOCAL AREA REMAINS LARGELY CAPPED
AND STABLE. THERE IS A SLIGHT CHANCE THAT A STORM MAY MAKE IT TO
TOL/FDY THIS EVENING AND HAVE LEFT THE CB MENTION. OTHERWISE
STATIONARY FRONT ACROSS THE AREA WILL LIFT NORTH TOWARD MORNING.
ANY NEW TS COMPLEX DEVELOPMENT TO MOST LIKELY TRACK NORTH OF MOST
SITES ACROSS LAKE ERIE AND POTENTIALLY AFFECTING ERI TOWARD
MORNING. HAVE KEPT THE OVERNIGHT CB MENTIONS ACROSS THE NORTH.  MVFR
HZ TOWARD MORNING. BREEZY SOUTHWEST WINDS FRIDAY. THUNDERSTORM
CHANCES MIGHT BE LOW AGAIN FRIDAY WITH THE POTENTIAL FOR BEING
CAPPED.

.OUTLOOK...NON-VFR CONDITIONS IN SCATTERED SHRA/TSRA FRIDAY
THROUGH SATURDAY NIGHT AND BRIEFLY WITH EARLY MORNING FOG/HAZE.

&&

.MARINE...
WINDS WILL BE GRADUALLY INCREASING OVER THE LAKE TONIGHT AS WARM
FRONT LIFTS NORTHEAST ACROSS THE REGION. THE LAKE SHOULD SEE
BORDERLINE SMALL CRAFT ADVISORY CONDITIONS ABOUT 4 TO 5 MILES OUT
FROM THE SHORELINE ON FRIDAY AS STRONG WARM AIR ADVECTION TAKES
PLACE.

THE LAKE SHOULD REMAIN IN THE WARM SECTOR AND I ANTICIPATE GRADIENT
WILL WEAKEN A BIT FRIDAY NIGHT INTO SATURDAY.  HOWEVER...GRADIENT
INCREASES AGAIN WITH THE APPROACHING COLD FRONT.  COLD FRONT IS
EXPECTED TO MOVE THROUGH THE LAKE SATURDAY NIGHT CAUSING WINDS TO
INCREASE AS WELL.  WAVES EXPECTED TO REACH SMALL CRAFT ADVISORY
CRITERIA SATURDAY NIGHT INTO SUNDAY MORNING.

WINDS DIMINISH TO LIGHT AND VARIABLE INTO EARLY NEXT WEEK AS HIGH
PRESSURE BUILDS EAST ACROSS THE REGION.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...OUDEMAN
AVIATION...OUDEMAN
MARINE...LOMBARDY
Hazardous weather outlook, Jul 22, 5:08 AM EDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
508 AM EDT THU JUL 22 2010

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-230915-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
508 AM EDT THU JUL 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG TO SEVERE THUNDERSTORMS MAY OCCUR AT TIMES FRIDAY THROUGH
SATURDAY NIGHT...IN ADVANCE OF A COLD FRONT THAT WILL LIKELY MOVE
ACROSS THE AREA SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 6:09 PM EDTSevere Thunderstorm WarningCLELucas, Wood51 min
Jul 22, 6:22 PM EDTTornado WarningCLELucas38 min
Jul 22, 7:01 PM EDTAreal Flood AdvisoryCLELucas, Ottawa, Sandusky, Wood3 hr
Jul 22, 7:11 PM EDTTornado WarningCLESandusky, Seneca, Wood49 min
Jul 22, 7:18 PM EDTSpecial Marine WarningCLE117 min

Nearby

Tornado Warnings in Ohio, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.